Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 7, 2022, 4:49 PM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2022, 4:49 PM PST (00:49 UTC)
- Expired
- Jan 7, 2022, 7:00 PM PST
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
556 WWUS76 KSEW 080049 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 449 PM PST Fri Jan 7 2022 WAZ510-080300- /O.CAN.KSEW.HW.W.0002.000000T0000Z-220108T0300Z/ /O.NEW.KSEW.WI.Y.0004.220108T0049Z-220108T0300Z/ Admiralty Inlet Area- Including the city of Port Townsend 449 PM PST Fri Jan 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Admiralty Inlet Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-080200- /O.CAN.KSEW.WI.Y.0003.000000T0000Z-220108T0200Z/ Everett and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, and Marysville 449 PM PST Fri Jan 7 2022 ...WIND ADVISORY IS CANCELLED... Winds have eased below advisory levels. $$ WAZ001-503-506-080200- /O.CAN.KSEW.WI.Y.0003.000000T0000Z-220108T0300Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 449 PM PST Fri Jan 7 2022 ...WIND ADVISORY IS CANCELLED... Winds have eased below advisory levels. $$
1 follow-up statement
451 WWUS76 KSEW 080226 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 626 PM PST Fri Jan 7 2022 WAZ510-080330- /O.CON.KSEW.WI.Y.0004.000000T0000Z-220108T0300Z/ Admiralty Inlet Area- Including the city of Port Townsend 626 PM PST Fri Jan 7 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... * WHAT...Gusty westerly winds will continue through the evening, but are expected to gradually ease. The wind advisory will be allowed to expire at 7 PM PST. * WHERE...Admiralty Inlet Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:18 PM PST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 7, 3:18 PM PST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
318 PM PST Fri Jan 7 2022
.SYNOPSIS...Windy west to northwest winds are impacting the area
in the wake of the cold frontal passage. A disorganized
convergence zone is also impacting primarily Snohomish county this
afternoon, and will likely continue to do so into the evening
hours. Area rivers will be cresting this evening and into Saturday
before receding. High pressure will build in this weekend for
much drier conditions. A few week fronts are expected next week.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...In the wake of the cold
front passage today, gusty west to northwest winds have prompted a
high wind warning for the Admiralty Inlet area including Whidbey
Island and Port Townsend until 7PM. Gusts to 60 mph have been
reported on Whidbey Island this afternoon. Additionally, a
convergence zone is settled in over Snohomish county, providing a
rain/snow mix for many locales within the county. Southwesterly to
westerly winds in the southern portion of the Sound have limited
the convergence zone's ability to drift south. Areas under the CZ
will be subjected to additional precipitation through this
evening.
High pressure builds in over the weekend for tapering shower
activity on Saturday and a mostly dry day for Sunday. Highs over
the weekend will be in the mid 40s under partly sunny skies.
Areas of lingering precipitation on Saturday will be limited and
may result in light snow accumulations across the Cascades. High
pressure looks to linger into Monday morning before a weak front
collapses over the area for the next chance of rain. Rainfall
amounts will be light and much more typical for an average weak
front.
.LONG TERM /TUESDAY THROUGH FRIDAY/...By Tuesday, a stronger front
may potentially move over the area and bring widespread rain back
to the forecast. At this time, there is considerable uncertainty
as to the track of these systems and how much moisture they will
contain. Rain chances are in the forecast through much of next
week as it stands now.
Kristell
&&
.AVIATION...Upper trough moving onshore this evening with westerly
flow aloft becoming northwesterly. Strong low level onshore flow
will gradually subside this evening. MVFR ceilings late this
afternoon are mainly confined to a convergence zone over Puget
Sound. With a moist air mass in place, MVFR ceilings are expected to
become more widespread late tonight into Saturday morning as low
level winds ease and the convergence zone dissipates. A weak front
will brush mainly northern parts of the region Saturday afternoon
with areas of MVFR persisting into Saturday afternoon along with a
few showers.
KSEA...A mix of VFR and tempo MVFR ceilings continuing into this
evening with a few showers in the vicinity of the terminal. Most
convergence zone activity is expected to remain north of the
terminal. As gusty surface winds ease overnight, predominantly MVFR
ceilings are expected to develop 11Z-15Z. Surface winds
southwesterly 15 to 25 knots easing to 10 knots or less after 08Z.
27
&&
.MARINE...Strong post-frontal onshore flow will gradually ease this
evening as a weak surface ridge builds across the waters. A weak
front will brush the coastal waters Saturday afternoon and evening
with some borderline small craft advisory southerly winds. A
strengthening surface ridge over interior British Columbia and east
of the Cascades will lead to potentially gusty east/southeast winds
over portions of the waters by Sunday night. Another relatively
average front will impact the waters on Monday with a potentially
stronger front on Tuesday.
Seas ranging from 10 to 14 feet through early Saturday morning. Seas
will decrease through the weekend before rising in response to
another frontal passage early next week. 27
&&
.HYDROLOGY...Heavy rain exited the area earlier this morning. As
most of the rain has ended, many of the flood products have been
canceled. The exception to this are those rivers currently still
in flood stage (Newaukum, Chehalis, Skookumchuck, Deschutes,
Satsop, and Skokomish) as well as a flood watch for King County.
Of the aforementioned rivers only the Chehalis continues to rise,
with a crest expected to occur at all forecast points by tomorrow
afternoon at the latest. The other warned rivers have already
crested and will continue to recede.
The flood watch for King County remains in place due to a
persistent convergence zone that is causing some of the area
rivers in Northern King County to continue to rise. The main river
of interest here is the Tolt at Carnation. We will continue to
monitor conditions upstream of this forecast point.
Butwin
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Coastal Flood Advisory until 3 PM PST this afternoon for
Admiralty Inlet Area-Bremerton and Vicinity-Everett and
Vicinity-Hood Canal Area-San Juan County-Seattle and
Vicinity-Southwest Interior-Tacoma Area-Western Skagit
County.
Winter Storm Warning until 4 PM PST this afternoon for Cascades
of Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
Flood Watch through Saturday afternoon for Bellevue and Vicinity-
Cascades of Snohomish and King Counties-East Puget Sound
Lowlands-Seattle and Vicinity.
Wind Advisory until 7 PM PST this evening for San Juan County-
Western Skagit County-Western Whatcom County.
Wind Advisory until 6 PM PST this evening for Everett and
Vicinity.
High Wind Warning until 7 PM PST this evening for Admiralty
Inlet Area.
PZ...Small Craft Advisory until 10 AM PST Saturday for Grays Harbor
Bar.
Small Craft Advisory until midnight PST Saturday night for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 7 PM this evening to midnight PST
tonight for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca-Puget Sound and
Hood Canal.
Gale Warning until 7 PM PST this evening for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca-Puget Sound and Hood Canal.
Small Craft Advisory until midnight PST tonight for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 4 AM PST Saturday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Jan 7, 12:58 PM PST, 3 hours 51 minutes before
Special Weather Statement National Weather Service Seattle WA 1258 PM PST Fri Jan 7 2022 WAZ504-507-509>512-514>517-556-558-559-080900- Southwest Interior-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- North Coast-Central Coast-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 1258 PM PST Fri Jan 7 2022 ...HEAVY RAINFALL THROUGH FRIDAY WILL MAINTAIN AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Heavy precipitation over the past few weeks as well as snowmelt has increased soil moisture to saturated levels across western Washington as the snow has melted and rain has fallen. As heavy precipitation has ended, the threat of landslides will slowly decrease throughout the coming days. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn www.weather.gov/seattle
Local storm report, Jan 7, 2:29 PM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
229 PM PST FRI JAN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM FLOOD 4 W VASHON ISLAND 47.43N 122.57W
01/07/2022 KITSAP WA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0200 PM FLOOD 2.5 WSW COUPEVILLE 48.21N 122.74W
01/07/2022 ISLAND WA MESONET
PEAK WIND GUST WITH SUSTAINED WIND OF 47
MPH. CWOP SITE DW3224.
&&Local storm report, Jan 7, 3:05 PM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
305 PM PST FRI JAN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM DEBRIS FLOW 4.4 SSE BELLINGHAM 48.70N 122.45W
01/07/2022 WHATCOM WA LAW ENFORCEMENT
NORTH BOUND RIGHT LANE OF I-5 AT MILEPOST
248 PARTIALLY CLOSED DUE TO SMALL SLIDE.
1000 AM COASTAL FLOOD BIRCH BAY 48.92N 122.74W
01/07/2022 WHATCOM WA PUBLIC
1138 AM COASTAL FLOOD BIRCH BAY 48.92N 122.74W
01/07/2022 WHATCOM WA EMERGENCY MNGR
SANDY PT. FIRE STATION IS FLOODING ALONG
WITH NEARBY HOMES.
0940 AM COASTAL FLOOD GIG HARBOR 47.33N 122.59W
01/07/2022 PIERCE WA LAW ENFORCEMENT
TIDAL OVERFLOW AND FLOODING AT SKANSIE PARK.
1130 AM COASTAL FLOOD UNIVERSITY PLACE 47.22N 122.54W
01/07/2022 PIERCE WA LAW ENFORCEMENT
0215 PM NON-TSTM WND DMG TACOMA 47.25N 122.46W
01/07/2022 PIERCE WA DEPT OF HIGHWAYS
SOUTH BOUND LANES OF I-5 NEAR L STREET
CLOSED DUE TO DEBRIS CAUSED BY WINDS.
1000 AM COASTAL FLOOD PORT ORCHARD 47.53N 122.64W
01/07/2022 KITSAP WA PUBLIC
IMPACTING ROADS IN PORT ORCHARD.
0925 AM COASTAL FLOOD DES MOINES 47.40N 122.31W
01/07/2022 KING WA PUBLIC
TIDAL OVERFLOW IMPACTING DES MOINES MARINA &
ENTRANCES TO SOME HOUSING UNITS.
0215 PM DEBRIS FLOW 4.2 NW SEATTLE 47.65N 122.40W
01/07/2022 KING WA BROADCAST MEDIA
HOUSE SLIDING OFF FOUNDATION ON PERKINS
LANE.
0200 AM DEBRIS FLOW MCCLEARY 47.06N 123.27W
01/07/2022 GRAYS HARBOR WA DEPT OF HIGHWAYS
LANDSLIDE COVERING SR 108 BETWEEN KAMILCHE &
MCCLEARY.
&&Local storm report, Jan 7, 3:46 PM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
346 PM PST FRI JAN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM NON-TSTM WND DMG 3 WSW MERCER ISLAND 47.54N 122.29W
01/07/2022 KING WA PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Jan 7, 4:32 PM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
432 PM PST FRI JAN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM DEBRIS FLOW HOODSPORT 47.41N 123.14W
01/07/2022 MASON WA DEPT OF HIGHWAYS
US 101 SOUTH BOUND CLOSED AT OLD MILL HILL
ROAD (MILE POST 331.96) DUE TO A SLIDE.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:56 PM PST | River Flood Warning | SEW | King | 22 hr |
| Jan 8, 2:48 AM PST | Small Craft Advisory | SEW | 61 hr |
Nearby
Wind Advisories in Washington, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.